Jump to content

Activemama2

Member Since 14 Jul 2013
Offline Last Active Oct 07 2013 08:33 PM

Posts I've Made

In Topic: Starting Accutane 14-Year-Old Boy

07 October 2013 - 08:18 PM



.



Thank you for or taking the time to reply.  I knew it was time and he was beyond fed up with his acne.  One week down! smile.png  

 

 

 ActiveMama.

 

Hi Active Mama!

About a month done I guess?  Can you summarize how your son is doing?  Side effects? Skin Condition?

Thanks!

Hi there.  I just replied to your private message.  If anyone else would like to know about his progress and side effects, just let me know and I can either post it here or you can PM me.  Overall, things are going well.  He is starting week 9 this week!


In Topic: Is Accutane The Next Step?

26 August 2013 - 10:06 PM

You said you never had any acne until starting the Retin-A?  Have you been using it all over your face ever since?  I am just wondering if you are allergic to it since antibiotics and other treatments did not help.  Retin-A should help for as long as you've been using it so that's why I asked about a possible allergy.  Accutane will definitely make you break out worse for anywhere from a couple of weeks to a couple of months but then things will improve.  Dry skin and lips are common and most people have to stay on it for 5-6 months.  My son is starting week 4 of treatment and he has had the breakout since the end of the first week.  Today I noticed his face seems a bit smoother (not as bumpy) so maybe this breakout is ending.  

 

Another thought is if you've been using the same dermatologist for years and not gotten any results, it may be time to find someone else.  I did this with my son and I'm so glad I did.

 

Good luck and let me know if you have any questions.


In Topic: Still On Accutane Why Is My Skin Starting To Get Oilier Again? Oily

25 August 2013 - 03:07 PM

Seems strange to me that you dried out and then started to get oily again.  Are you experiencing more breaking out with the oiliness or just more oil?  Did you contact your doctor about it?  


In Topic: Accutane... Next?

25 August 2013 - 02:58 PM

I'm actually really annoyed I am writing this thread and depressed that it has gotten to this stage.

I am now as the title says, contemplating going on accutane. I have had acne for 5years+ and it has just gotten worse as I've gotten older. I have tried everything you could name, from prescription creams to ones you can buy on the shelves. My diet is very healthy, I don't eat anything bad really.

My acne is not cystic, It is just very pimply type, my whole face is covered in these type of spots, it just looks like a complete mess. I am so tried of it, I've reached the end of the line now, it's beyond depressing me, it's eating me alive.

I'm so ashamed of it.

Please could anyone, who has used accutane before please advise me in their opinions and those who have just started it, also those who were going to start it but decided against it, why?

Thank you

So sorry that you are going through this.  How old are you?  My 14-year-old (soon to be 15) son just started Accutane and is starting his 4th week today.  I just updated his progress and side effects on my thread so take a look.  A lot of people experience a worsening of acne when first starting and this is happening to my son.  His attitude is good though because he finally feels like we are doing something to help him in the long run.  You have to go in with a good attitude and know that this is a fight.  Things will most likely get worse before they get better but it seems like for the vast majority of people, the outcome is positive.  After 3 years of trying everything, my son decided he was ready.  We researched it and found a good doctor who was educated and willing to listen.  The first dermatologist we saw had a "one size fits all" approach to Accutane that I didn't like.  Our current doctor adjusts things based on how the patient is doing.  He says that a lower dose for slightly longer is just as good as high doses right off the bat that cause more symptoms.  They will also check your blood once per month to make sure your liver and cholesterol are ok.  Take a look at my thread and let me know if you have any other questions.  Best of luck to you!!!


In Topic: 14-Year-Old Son About To Start Accutane

25 August 2013 - 02:46 PM

Hi everyone.  I should probably make a separate blog but just wanted to update you on how my son is doing.  He has completed 3 weeks of treatment (40 mg per day) and is starting his 4th week today.  He started the initial breakout and dry skin/lips toward the end of the first week.  The breakout has gotten worse, mostly whiteheads but the whole area is red and inflamed.  His problem areas were always his forehead and chin but the breakout seems to be concentrated on the sides of his face and cheeks.  He is bummed about that because he never really had acne in these areas before.  He also got more acne on his chest and upper back but not too bad. 

 

His lips and around his mouth have been the driest.  He is using Cetaphil Daily Advance lotion on his face and that seems to work well. For the lips he is using Aquaphor Lip Repair and if needed, regular Aquaphor on top of that.  The lip repair is better first because it has other things that moisturize and then putting the petroleum (which is what Aquaphor basically is) on top seals in the moisture.  His ears have also been really dry and we have to be careful to keep them moisturized at all times.  He has a little patch of eczema on the back of his neck that keeps flaring up and then going down.  I use cortisone cream on this as needed and keep it moisturized.  

 

He has not experienced any of the nosebleeds yet (knock on wood) but maybe this is because he uses a saline mist in his nose at least twice a day (morning and before bed).  It's just plain saline (no steroids or anything like that) and it seems to do a good job of keeping his nasal passages moist.  We are also going to set up a humidifier in his room.  

 

He experienced some pretty severe skin shedding and itching on his scalp.  Rubbing jojoba oil in his scalp at night seemed to help a bit and I switched him to Ojon moisturizing shampoo and conditioner.  They are expensive but really do the job.  Keeping the scalp moisturized seems to be the key to avoiding the itching and drying out that causes flakes.  

 

The doctor plans on keeping him at 40 mg/per day for the first two months and then bumping him up to 60 mg/per day.  I'm assuming more side effects happen at that dose.  Does anyone have any insight on that?  

 

His attitude is good so far, although he is bummed out about the breakout right now.